Top
10
Doctor insights on: Tapering Tramadol

Share

Tapering Tramadol (Overview)

Tramadol is a non-opioid medication that works at opiate receptors to achieve similar effects. Discontinuation after prolonged use of tramadol may cause withdrawal symptoms and thus require tapering, or a slow, incremental decrease in tramadol dosage.


1

1
I'm 48 hours clean from percocet and taking tramadol 3x/day will I be able to taper tramadol down later?

I'm 48 hours clean from percocet and taking tramadol 3x/day will I be able to taper tramadol down later?

Doubtful!: Despite what people (or even some doctors!) may tell you, tramadol is an opiate-like drug. Think of it like a very low-dose percocet. So, by switching, you are just prolonging the detox and are not really "clean" at all. Probably why you don't feel horrible right now. Once you stop the tramadol, you'll see. That's when the true withdrawal will hit you. I rec you contact a drug clinic asap. ...Read more

See 1 more doctor answer

Tapering Tramadol (Overview)

Tramadol is a non-opioid medication that works at opiate receptors to achieve similar effects. Discontinuation after prolonged use of tramadol may cause withdrawal symptoms and thus require tapering, or a slow, incremental decrease in tramadol dosage.


2

2
Describe method to taper off Tramadol please ?

Describe method to taper off  Tramadol please ?

Taper off Tramadol: 50mg every 3-4 day taper down till gone. Talk to your prescribing physician for more information. ...Read more

3

3
Is it normal to have mini seizures after tapering off tramadol?

Is it normal to have mini seizures after tapering off tramadol?

Not likely: Tramadol itself is said to promote increase seizures, but the process of tapering off should not normally create more seizure activity, rather less. If you are continuing to have minor sz activity, contact your doctor as this does need treatment. ...Read more

5

5
I'm 60 hours clean and have taken tramadol in low doses for 3 days to make it through, should I taper the trams?

I'm 60 hours clean and have taken tramadol in low doses for 3 days to make it through, should I taper the trams?

YES!: Because tramadol is an opiate-like substance, many people are using it to try and taper themselves off the "hard" opiates. I believe this is a mistake as I have plenty of tramadol(ultram) addicts in my practice. It can be highly addictive itself so, in reality, you are just prolonging the withdrawal. Stopping the tramadol can be just as hard as full opiates. I rec you contact a drug clinic asap. ...Read more

See 1 more doctor answer
6

6
Opiate withdrawal. Would tapering be a better solution to quitting the tramadol abrubtly?

Opiate withdrawal. Would tapering be a better solution to quitting the tramadol abrubtly?

Tapering is best: Tramadol is a synthetic opiate with weak Mu opiate agonist activity and some re-uptake inhibition of norepinephrine and serotonin. In translation: it acts like a weak narcotic AND antidepressant at the same time. It has a long half life: 7 hours. So it takes a while (4-5 half lives) to build up and to come out of the body. Taper over 2 weeks reducing the dose 10% per day to avoid withdrawal. ...Read more

7

7
Opiate withdrawal but severe discomfort that mimicks ss would tapering be a better solution to quitting the tramadol abrubtly, what to do?

Yes: If the tramadol is being prescribed, talk to the prescriber about a tapering regimen. If it is not prescribed, this is part of a substance use disorder, and you should seek help. Tapering can be done with a cross-reactive drug like buprenorphine (Suboxone) or methadone, or can be done with tramadol itself. However, counseling and a support program is also a necessary part of recovery. Good luck. ...Read more

8

8
I'm having opiate withdrawal but severe discomfort that mimicks ss. Would tapering be a better solution to quitting the tramadol abrubtly?

Yes: In general it is a lot better in terms of comfort and the body adjusting to taper off medications if you have been on it for a prolonged period of time. Tapering both dose and interval helps. ...Read more

9

9
Why does Tramadol w/draw cause twitching? Worried as many cite seizures as possible when stopping. 50 mg x2 pday for 2 months. Tapering, but feel BAD!

Why does Tramadol w/draw cause twitching? Worried as many cite seizures as possible when stopping. 50 mg x2 pday for 2 months. Tapering, but feel BAD!

Affects CNS: Studies suggest an increased use of Tramadol in first seizure patients. It can stimulate the CNS by inhibiting the reuptake of norepinephrine and serotonin, two neurotransmitters involved in pain pathways, and, in theory, may cause twitches or tics in a subpopulation of those taking Tramadol though no one knows the exact mechanism. Wean very slowly. Recommend weaning with prescribing physician. ...Read more

10

10
Why do Drs RX Tramadol w/out say its snri besides painkiller? To someone w/ anxiety disorder? Short term low dose use taper but 3day long panic attack

Why do Drs RX Tramadol w/out say its snri besides painkiller? To someone w/ anxiety disorder? Short term low dose use taper but 3day long panic attack

Inform your doctor: Tramadol affects opiate receptors and inhibits reuptake of serotonin and norepinephrine. It is classified as a pain medication used to treat moderate to severe pain. Serotonin and norepinephrine reuptake inhibitors are used to treat anxiety as well as depression. However, susceptible individuals can have problems with discontinuation of SNRIs. The same goes for opiates. Discuss with your doctor. ...Read more

Tramadol (Definition)

A synthetic analgesic for treatment of ...Read more